Arkansas, 2012

Flash Flooding and Flooding in Arkansas, March 20 to 26, 2012

March 20 to 26, 2012 · NWS LZK · 23 events in 13 counties and zones

A very slow-moving upper level low pressure center brought severe weather, heavy rain, and flash flooding from the 20th through the 22nd. ).

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
2
Injuries
1
Property damage
$1.5 million
Crop damage
None recorded
Events
23

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

A very slow-moving upper level low pressure center brought severe weather, heavy rain, and flash flooding from the 20th through the 22nd. For the 24-hour period ending at 7 AM on the 21st, some of the larger rainfall amounts included 6.20 inches at Norfork (Baxter Co.), 6.10 inches at Mountain Home (Baxter Co.), 5.88 inches at Damascus (Van Buren Co.), 5.47 inches at Maumelle (Pulaski Co.), 4.90 inches at Clarkridge (Baxter Co.), 4.76 inches at Sherwood (Pulaski Co.), 4.45 inches at Sheridan (Grant Co.), 4.42 inches at Crystal Valley (Pulaski Co.), 4.38 inches at North Little Rock (Pulaski Co.), 4.35 inches at Calico Rock (Izard Co.), 4.35 inches at Ivan (Dallas Co.), 4.33 inches at Camden (Ouachita Co.), 4.27 inches at Conway (Faulkner Co.), 4.25 inches at Little Rock (Pulaski Co.), 4.10 inches at Moro Bay (Bradley Co.), and 4.07 inches at Mountain View (Stone Co.).

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Mar 20, 11:49 AM CST, 1 hour 26 minutes earlier.

Area forecast discussion, Mar 20, 11:49 AM CST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1249 PM CDT TUE MAR 20 2012

.AVIATION...
HIGH PRESSURE CONTINUES TO THE EAST OF ARKANSAS AND LOW PRESSURE
TO THE WEST. SHOWERS AND THUNDERSTORMS CONTINUE TO STREAM NORTH
THROUGH CENTRAL...WESTERN...AND SOUTH ARKANSAS. THE RAIN WILL
BECOME MORE WIDESPREAD THIS EVENING AND OVERNIGHT. THERE WILL BE
SCATTERED THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS.
VFR AND MVFR CONDIONS ARE MAINLY EXPECTED. SOME IFR CONDITIONS
WILL BE NOTED IN THE MORNING WITH LOWER CEILINGS AND VISIBILITIES
DUE TO RAIN AND FOG.

&&

.PREV DISCUSSION... /ISSUED 645 AM CDT TUE MAR 20 2012 /

AVIATION...
MAINLY VFR CEILINGS ALL TAFS WITH AREAS OF MVFR CEILINGS THIS
MORNING AND AFTERNOON. AREA OF SHOWERS AND STORMS HAVE HELD ALONG
THE OK TO AR STATE LINE THIS MORNING BUT TODAY MOVEMENT WILL BE VERY
SLOW TO THE EAST. STARTED WITH VCSH ALL TAFS THEN GRADUALLY VCTS
WITH CB CLOUDS LATE MORNING TO EARLY AFTERNOON...WEST TO CENTRAL.
THEN BETTER CHANCES OF SHOWERS AND THUNDERSTORMS LATER IN THE
AFTERNOON TO TONIGHT AS THE SYSTEM SLOWLY MOVES EAST. MVFR CEILINGS
MAINLY EXPECTED WITH CONVECTION. WINDS FROM THE S TO E 5 TO 15 KNOTS
THIS MORNING BECOMING 9 TO 18 KNOTS WITH SOME GUSTS AROUND 25 KNOTS
IN THE AFTERNOON. (59)

PREV DISCUSSION... /ISSUED 456 AM CDT TUE MAR 20 2012/

SHORT TERM...TODAY THROUGH FRIDAY NIGHT

HEAVY RAINFALL EVENT UNFOLDING ACROSS EASTERN OKLAHOMA...AND WILL
SLOWLY MOVE INTO ARKANSAS TODAY AND TONIGHT. MODELS OVERALL ARE IN
GOOD AGREEMENT...AND FOR THE MOST PART...HAVE MAINLY JUST FINE TUNED
THE ONGOING FORECAST.

WESTERN ARKANSAS HAS RECEIVED BETWEEN 0.50 TO 1 INCH AMOUNTS OVER
THE LAST SIX HOURS...WITH THE HEAVIEST RAINFALL REMAINING WEST OF
THE STATE LINE. THE COLD FRONT HAS SLOWED/STALLED OVER FAR EASTERN
OKLAHOMA/WESTERN ARKANSAS...WITH RAINFALL REMAINING IN THE SAME
AREAS THROUGH SUNRISE. RAINFALL WILL GRADUALLY MOVE EAST THIS
MORNING...REACHING THE LITTLE ROCK AREA AFTER NOON.

MAIN CHANGE WITH THIS FORECAST WAS TO INCREASE RAINFALL AMOUNTS
ACROSS THE SOUTHWEST INTO SOUTHERN COUNTIES...AND EXPAND THE FLASH
FLOOD WATCH. GULF MOISTURE WILL POOL ACROSS NORTHERN LOUISIANA AND
SOUTHERN ARKANSAS...AND HAVE INCREASED RAINFALL AMOUNTS ACROSS THE
SOUTHERN COUNTIES...WITH FOUR TO SIX INCHES COMMON. WITH MUCH OF THE
EASTERN HALF OF THE STATE REMAINING DRY FOR MUCH OF TODAY...HAVE
HELD OFF ON THE FLASH FLOOD WATCH FOR THESE AREAS UNTIL
TONIGHT...AND CONTINUE THIS AREA THROUGH WEDNESDAY NIGHT.

MODELS ARE ALL SHOWING THE COLD FRONT MOVING EAST OF THE AREA
WEDNESDAY NIGHT...WITH THE UPPER LOW MOVING ACROSS SOUTHERN MISSOURI
THURSDAY. HOWEVER...MODELS ARE USUALLY TOO FAST WITH THESE
SYSTEMS...AND HAVE HELD ON TO SMALL RAIN CHANCES THROUGH FRIDAY.

ONCE AGAIN...HEAVY RAINFALL IS AND WILL REMAIN THE MAJOR CONCERN
WITH THIS SYSTEM. THERE IS A SLIGHT RISK OF SEVERE STORMS ACROSS
MUCH OF THE AREA. HOWEVER...WITH CLOUD COVER/RAINFALL...STRONG
STORMS WILL BE HARD TO COME BY. WILL CONTINUE TO HIGHLIGHT THE FLOOD
CONCERNS...WITH DAMAGING WINDS THE MAIN CONCERN WITH ANY STRONG
STORM.

LONG TERM...SATURDAY THROUGH MONDAY

MODELS ARE IN GOOD AGREEMENT BY SATURDAY WITH THE SURFACE AND UPPER
LOWS HAVING MOVED TO THE OH TO TN VALLEYS. A NORTHWEST UPPER FLOW
WILL BE OVER AR WITH A LIGHT NW SURFACE FLOW INTO AR ON SATURDAY.
THROUGH SUNDAY TO MONDAY THE UPPER LOW CONTINUES TO PUSH EAST...
WHILE UPPER RIDGING BUILDS INTO THE PLAINS. AT THE SURFACE...HIGH
PRESSURE WILL MAINLY BE IN CONTROL OVER THE SOUTHERN PLAINS. DRY
WEATHER CONDITIONS ARE EXPECTED WITH ABOVE NORMAL TEMPS OF 5 TO 10
DEGREES ABOVE NORMAL.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     63  73  52  68 /  80  70  70  50
CAMDEN AR         59  70  50  70 / 100  80  60  30
HARRISON AR       57  69  48  67 /  90  70  60  40
HOT SPRINGS AR    58  68  50  68 / 100  80  50  20
LITTLE ROCK   AR  61  71  52  69 /  80  80  60  30
MONTICELLO AR     64  73  53  70 /  80  80  60  30
MOUNT IDA AR      55  67  49  67 / 100  80  50  20
MOUNTAIN HOME AR  60  69  50  68 /  80  70  60  40
NEWPORT AR        64  76  54  68 /  60  60  70  50
PINE BLUFF AR     63  72  53  69 /  80  80  60  40
RUSSELLVILLE AR   59  67  49  67 /  90  80  50  30
SEARCY AR         63  72  52  68 /  80  70  70  40
STUTTGART AR      64  74  54  69 /  80  80  70  40
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ARKANSAS-
BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-
DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-
LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-
POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-
WHITE-WOODRUFF-YELL.

FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR BAXTER-BOONE-
CALHOUN-CLARK-CONWAY-DALLAS-GARLAND-HOT SPRING-JOHNSON-LOGAN-
MARION-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-SCOTT-
SEARCY-VAN BUREN-YELL.

FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH LATE
WEDNESDAY NIGHT FOR BRADLEY-CLEVELAND-DREW-FAULKNER-GRANT-
JEFFERSON-LINCOLN-PULASKI-SALINE.

&&

AVIATION...51
Hazardous weather outlook, Mar 20, 4:00 AM CST, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT TUE MAR 20 2012

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-211000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT TUE MAR 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A SLIGHT RISK OF SEVERE STORMS WILL BE POSSIBLE TODAY OVER PARTS
OF WESTERN TO CENTRAL ARKANSAS...AS THE STRONG STORM SYSTEM SLOWLY
DRIFTS EAST. THE MAIN THREATS WOULD BE DAMAGING WINDS AND LARGE
HAIL. AN ISOLATED SEVERE STORM MAY PRODUCE A TORNADO BUT THE
OVERALL THREAT IS LOW. THE GREATER THREAT TODAY WILL BE HEAVY
RAIN WITH POSSIBLE FLASH FLOODING. A FLASH FLOOD WATCH IS IN
EFFECT FOR MOST OF WESTERN ARKANSAS TODAY...AND PARTS OF CENTRAL
ARKANSAS LATER TODAY. ALSO A LAKE WIND ADVISORY IS IN EFFECT FOR
MUCH OF THE STATE.

FLASH FLOODING WILL BEGIN TO BE A CONCERN THROUGH THE DAY AND
TONIGHT...AS MORE AND MORE RAIN FALLS OVER WESTERN AND CENTRAL
ARKANSAS. RAIN AMOUNTS TODAY AND TONIGHT WILL BE FROM 1 TO 3
INCHES WITH ISOLATED HIGHER AMOUNTS. RESIDENTS ACROSS ARKANSAS
SHOULD MONITOR THIS WEATHER SITUATION CLOSELY DUE TO THE POTENTIAL
FOR FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE SLOW MOVING STRONG STORM SYSTEM WILL MOVE ACROSS ARKANSAS WEDNESDAY
THROUGH FRIDAY...AND CONTINUE TO BRING ROUNDS OF SHOWERS AND
THUNDERSTORMS...WITH HEAVY RAIN. DUE TO THE EXTENDED PERIOD OF
RAIN...THERE WILL BE A HIGH RISK OF FLASH FLOODING AND SOME RIVER
FLOODING. RAIN AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED THROUGH
THURSDAY WITH ISOLATED HIGHER AMOUNTS POSSIBLE. IF THE WEATHER
SYSTEM MOVES EVEN A LITTLE BIT SLOWER THAN CURRENTLY EXPECTED...
SOME TOTALS IN THE WEST COULD EASILY EXCEED 8 INCHES. THESE HIGH
RAIN AMOUNTS WILL BRING FLASH FLOODING...WITH THE POTENTIAL FOR
HIGH WATER RESCUES AND LIFE THREATENING SITUATIONS. RIVER FLOODING
WOULD ALSO RESULT. A FLASH FLOOD WATCH WILL BE IN EFFECT FOR MOST
OF WESTERN AND CENTRAL ARKANSAS THROUGH WEDNESDAY. WATCHES MAY
HAVE TO BE EXTENDED BEYOND THAT TIME IF CONDITIONS WARRANT.

AREA RESIDENTS SHOULD MONITOR THIS DEVELOPING WEATHER SITUATION
CLOSELY DUE TO THE IMPACT OF POSSIBLE FLOODING RAINS.

THE STORM SYSTEM IS EXPECTED TO PUSH OUT OF ARKANSAS ON FRIDAY
WITH THE RAIN BECOMING MUCH LIGHTER AND ENDING. DRY WEATHER IS
FORECAST FOR THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY DUE TO THE SLIGHT RISK OF
SEVERE STORMS...AND IF FLASH FLOODING BECOMES LIFE THREATENING
ACROSS THE STATE.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

59

The radar

The Little Rock radar (KLZK), 178 km away, was scanning. The volume nearest the first event began at 19:14 UTC.

Open the radar archive at this moment

Event by event

7 flood, 7 thunderstorm wind, 6 flash flood, 2 hail, 1 heavy rain. Local standard time, as filed.

Flood, Fulton

When
March 20, 1:15 PM CST to March 26, 12:15 AM CST
Where
Fulton County, 0.2 mi SW of French to 2.99 mi SSE of Saddle
Cause
Heavy Rain
Deaths
1 direct, 0 indirect
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
36.368, -91.682

Heavy rain caused flooding along the South Fork of the Spring River. On the 24th at the Kia Kima Scout Reservation, a 4 year-old boy was helping clean up the area. According to news reports, a group of older boys left the clean-up site to return to the camping area. Sometime thereafter, the younger boy asked if he could catch up with the other boys. At some point, the boy ended up drowning in the river, which was described as high and rolling. His body was recovered on the 28th.

Hail, Grant

When
March 20, 2:31 PM CST
Where
Grant County, Sheridan
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
34.300, -92.400

Dime to quarter size hail occurred in and around Sheridan.

Thunderstorm Wind, Conway

When
March 20, 2:33 PM CST to 2:35 PM CST
Where
Conway County, 0.67 mi N of Lewisburg to 1.73 mi NE of Morrilton
Measured
70 kt (81 mph) estimated gust
Injuries
1 direct, 0 indirect
Property damage
$400,000
Reported by
NWS Storm Survey
Coordinates
35.140, -92.730

A severe thunderstorm moved through the east side of Morrilton. The roof of a packaging company was badly damaged. At the Conway County Fairgrounds, the concession stand was destroyed, one end of an exhibition building was blown in, and the restroom building and some of the sports fields were damaged. There was some damage at the Morrilton High School football field. Numerous trees and power lines were blown down. About 50 homes suffered damage, primarily from shingles being blown off. However, several homes were damaged more severely when trees fell into them. One person was injured in a house when a tree fell into it.

Heavy Rain, Faulkner

When
March 20, 3:30 PM CST to 3:45 PM CST
Where
Faulkner County, Vilonia
Reported by
Storm Chaser
Coordinates
35.080, -92.220

An inch of rain fell in 15 minutes.

Thunderstorm Wind, Van Buren

When
March 20, 3:52 PM CST
Where
Van Buren County, 0.68 mi WSW of Damascus
Measured
63 kt (72 mph) measured gust
Property damage
$20,000
Reported by
NWS Storm Survey
Coordinates
35.375, -92.430

A home anemometer measured a 73 mph wind gust. Several roofs in the area were damaged and a few trees were blown down.

Thunderstorm Wind, Van Buren

When
March 20, 3:53 PM CST
Where
Van Buren County, 2 mi N of Damascus
Measured
52 kt (60 mph) estimated gust
Property damage
$25,000
Reported by
COOP Observer
Coordinates
35.409, -92.420

Roofs were blown off two barns and some trees were blown down.

Thunderstorm Wind, Stone

When
March 20, 4:21 PM CST
Where
Stone County, 0.32 mi SSW of Harness
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
35.826, -92.402

A tree was blown down onto Angora Mountain Rd.

Thunderstorm Wind, Baxter

When
March 20, 5:07 PM CST
Where
Baxter County, 1.15 mi NNE of Midway
Measured
65 kt (75 mph) estimated gust
Property damage
$150,000
Reported by
NWS Storm Survey
Coordinates
36.396, -92.463

At a mobile home park, four mobile homes were severely damaged and eight other suffered lesser amounts of damage. Several people were briefly trapped inside the mobile homes, but there were no injuries. The laundromat building had its roof taken off and some of the walls removed.

Thunderstorm Wind, Baxter

When
March 20, 5:07 PM CST
Where
Baxter County, Three Brothers
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
36.450, -92.470

Trees were blown down and the siding was ripped off a home.

Flash Flood, Stone

When
March 21, 2:00 AM CST to 8:00 AM CST
Where
Stone County, 1.25 mi NE of Hedges to 3.37 mi SSW of Gaylor
Cause
Heavy Rain
Property damage
$25,000
Reported by
Trained Spotter
Coordinates
35.995, -92.207

Extensive flooding occurred along Sylamore Creek. All campers were safely evacuated.

Flash Flood, Pulaski

When
March 21, 3:00 AM CST to 3:30 PM CST
Where
Pulaski County, Wrightsville to 3.55 mi E of Galloway
Cause
Heavy Rain
Deaths
1 direct, 0 indirect
Property damage
$350,000
Reported by
Law Enforcement
Coordinates
34.600, -92.220

Numerous roads in Little Rock, North Little Rock, Sherwood, Jacksonville, and unincorporated areas of Pulaski County were flooded. Water entered some houses and garages on Stagecoach Rd. in Little Rock. In Little Rock's Boyle Park, the body of a 46 year-old woman was found in Rock Creek near the low-water bridge on the evening of the 21st. She had apparently been in the water since earlier in the day. The circumstances of how she ended up in the creek were unknown, but she had apparently been on foot. The state medical examiner ruled that drowning was the cause of death.

Flash Flood, Faulkner

When
March 21, 3:00 AM CST to 3:30 PM CST
Where
Faulkner County, 1.33 mi N of Martinville to 5.16 mi SE of Lollie
Cause
Heavy Rain
Property damage
$100,000
Reported by
Newspaper
Coordinates
35.339, -92.471

Numerous county roads were flooded. Four homes in the Liberty community and one home in Greenbrier were evacuated due to rising creeks.

Flash Flood, Saline

When
March 21, 3:00 AM CST to 3:30 PM CST
Where
Saline County, 8.75 mi NW of Electric to 3.03 mi NNE of Traskwood
Cause
Heavy Rain
Property damage
$50,000
Reported by
Newspaper
Coordinates
34.810, -93.039

A number of roads flooded in Saline County. Hurricane Creek left its banks.

Flash Flood, Van Buren

When
March 21, 3:00 AM CST to 2:30 PM CST
Where
Van Buren County, 0.36 mi W of Una to 7.54 mi S of Liberty Spgs
Cause
Heavy Rain
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
35.701, -92.786

Numerous county roads were flooded.

Flood, Calhoun

When
March 21, 8:00 AM CST to 10:30 AM CST
Where
Calhoun County, 2.14 mi NE of Hopeville to 1.85 mi NW of East Camden
Cause
Heavy Rain
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
33.797, -92.539

Heavy rain flooded several county roads in Calhoun County.

Flood, Stone

When
March 21, 8:00 AM CST to March 22, 9:00 AM CST
Where
Stone County, 9 mi NW of Mountain View to 3.26 mi NNE of Newnata
Cause
Heavy Rain
Property damage
$100,000
Reported by
Public
Coordinates
35.962, -92.234

Creeks were out of their banks.

Flood, Calhoun

When
March 21, 10:30 AM CST to March 22, 10:00 AM CST
Where
Calhoun County, 0.78 mi NW of Thornton to 1.58 mi NNE of East Camden
Cause
Heavy Rain
Property damage
$100,000
Reported by
Emergency Manager
Coordinates
33.787, -92.490

Numerous county roads were flooded, as were sections of Arkansas 274 near Tinsman and Arkansas 203 near Hampton. The county judge declared a disaster due to the flooding.

Flood, Van Buren

When
March 21, 2:30 PM CST to March 22, 10:00 AM CST
Where
Van Buren County, 0.36 mi W of Una to 7.54 mi S of Liberty Spgs
Cause
Heavy Rain
Property damage
$75,000
Reported by
Emergency Manager
Coordinates
35.700, -92.786

Creeks left their banks, flooding numerous county roads. The county judge declared a disaster.

Flood, Pulaski

When
March 21, 3:30 PM CST to March 22, 7:00 AM CST
Where
Pulaski County, Wrightsville to 3.55 mi E of Galloway
Cause
Heavy Rain
Property damage
$10,000
Reported by
Broadcast Media
Coordinates
34.600, -92.220

Flash flooding earlier in the day became widespread areal flooding, with many creeks out of their banks.

Flood, Faulkner

When
March 21, 3:30 PM CST to March 22, 7:00 AM CST
Where
Faulkner County, 1.33 mi N of Martinville to 5.16 mi SE of Lollie
Cause
Heavy Rain
Property damage
$10,000
Reported by
Public
Coordinates
35.339, -92.470

Flash flooding earlier in the day became widespread areal flooding as creeks flooded.

Thunderstorm Wind, Garland

When
March 22, 8:00 PM CST
Where
Garland County, 2.15 mi NNW of Lake Ouachita East
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
34.650, -93.260

About a dozen trees were blown down on the north side of Lake Ouachita.

Hail, Pike

When
March 22, 8:07 PM CST
Where
Pike County, 2.29 mi W of Twin Bridge
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
34.180, -93.490

Hail up to quarter size fell.

Flash Flood, Scott

When
March 22, 8:45 PM CST to March 23, 12:30 AM CST
Where
Scott County, 3.12 mi NNW of Puryear to 1.57 mi SSW of Black Fork
Cause
Heavy Rain
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
34.818, -94.450

The Fourche LaFave River flooded the Dooley Rd. Bridge and many county roads in the southern half of Scott County were flooded.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Flood, Fulton2012-03-244MaleOutside/Open AreasDirect
Flash Flood, Pulaski2012-03-2146FemaleOutside/Open AreasDirect

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2012Every state in 2012This day in weather historyWarnings in Arkansas, March 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 364075, 364058, 364059, 364197, 364068, 364060, 364061, 364066, 364067, 364132, 364127, 364129, 364131, 364199, 364133, 364198, 364134, 364200, 364128, 364130, 364069, 364070, 364071.